Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 83, NWS Milwaukee, WI

November 7, 2014

NWS Milwaukee, WI issued this small craft advisory at Nov 7, 2014, 3:30 PM CST. It took effect at Nov 7, 2014, 8:00 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2014, 3:30 PM CST (21:30 UTC)
In effect from
Nov 7, 2014, 8:00 PM CST
Expired
Nov 8, 2014, 6:00 PM CST
In force
22 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WHUS73 KMKX 072130
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST FRI NOV 7 2014

...GUSTY WINDS TONIGHT AND SATURDAY...

.SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS EVENING AHEAD OF
AN APPROACHING COLD FRONT. WINDS WILL THEN VEER NORTHWEST BEHIND
THE FRONT OVERNIGHT AND BECOME EVEN GUSTIER. WINDS SHOULD THEN
SLOWLY EASE SATURDAY AFTERNOON AND EVENING.

WINDS WILL HAVE AN OFFSHORE COMPONENT FOR THE DURATION OF THIS
EVENT...SO THE HIGHEST WAVES ARE EXPECTED TO BE TOWARD OPEN
WATERS.

LMZ643>646-080530-
/O.NEW.KMKX.SC.Y.0083.141108T0200Z-141109T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CST FRI NOV 7 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM CST SATURDAY. 

* WINDS: SOUTH WIND 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING
  SOUTHWEST AFTER MIDNIGHT. WINDS WILL BECOME NORTHWEST AT 2O TO
  25 KNOTS WITH GUSTS TO 30 KNOTS SATURDAY MORNING...SLOWING
  EASING DURING THE AFTERNOON HOURS.

* WAVES: BUILDING TO 3 TO 5 FEET TONIGHT...THEN SUBSIDING TO 2 TO
  4 FEET SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
4 follow-up statements
508 
WHUS73 KMKX 080256
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
856 PM CST FRI NOV 7 2014

...GUSTY WINDS TONIGHT AND SATURDAY...

.SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT
AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL THEN VEER
NORTHWEST BEHIND THE FRONT LATE TONIGHT AND EARLY SATURDAY AND 
BECOME EVEN GUSTIER. WINDS SHOULD THEN SLOWLY EASE SATURDAY
AFTERNOON AND EVENING. WIND GUSTS WILL APPROACH GALE FORCE FOR
SEVERAL HOURS SATURDAY MORNING. 

WINDS WILL HAVE AN OFFSHORE COMPONENT FOR MOST OF THIS EVENT...SO
THE HIGHEST WAVES ARE EXPECTED TO BE TOWARD OPEN WATERS.

LMZ643>646-081100-
/O.CON.KMKX.SC.Y.0083.000000T0000Z-141109T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
856 PM CST FRI NOV 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WINDS: SOUTH WIND 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS VEERING
  SOUTHWEST AFTER MIDNIGHT. WINDS WILL BECOME NORTHWEST AT 15 TO
  25 KNOTS WITH GUSTS UP TO 33 KNOTS SATURDAY MORNING...SLOWING
  EASING DURING THE AFTERNOON HOURS.

* WAVES: BUILDING TO 3 TO 5 FEET TONIGHT...THEN SUBSIDING TO 2 
  TO 4 FEET SATURDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
646 
WHUS73 KMKX 080852
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 AM CST SAT NOV 8 2014

...GUSTY WINDS NORTHWEST WINDS TODAY...

.LOOK FOR NORTHWEST WINDS TO 30 KNOTS IN THE WAKE OF A DEPARTING
COLD FRONT TODAY. THE WINDS WILL DIMINISH LATER THIS AFTERNOON.
THE OFFSHORE COMPONENT OF THE WIND WILL KEEP THE HIGHEST WAVES OUT
TOWARD OPEN WATER.

LMZ643>646-081700-
/O.CON.KMKX.SC.Y.0083.000000T0000Z-141109T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
252 AM CST SAT NOV 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: NORTHWEST TO 30 KNOTS...DIMINISHING LATER THIS AFTERNOON. 

* WAVES: BUILDING TO 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET BY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
998 
WHUS73 KMKX 081534
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CST SAT NOV 8 2014

...GUSTY NORTHWEST WINDS TODAY...

.LOOK FOR NORTHWEST WINDS TO 30 KNOTS IN THE WAKE OF A DEPARTING
COLD FRONT TODAY. THE WINDS WILL DIMINISH BY EARLY THIS EVENING.
THE OFFSHORE COMPONENT OF THE WIND WILL KEEP THE HIGHEST WAVES
OUT TOWARD OPEN WATER.

LMZ643>646-082345-
/O.CON.KMKX.SC.Y.0083.000000T0000Z-141109T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 AM CST SAT NOV 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: NORTHWEST TO 30 KNOTS...DIMINISHING BY EARLY THIS
  EVENING.

* WAVES: BUILDING TO 3 TO 6 FEET TODAY...SUBSIDING TO 2 TO 4 FEET
  BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
506 
WHUS73 KMKX 082110
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CST SAT NOV 8 2014

...GUSTY NORTHWEST WINDS UNTIL EARLY EVENING...

.LOOK FOR NORTHWEST WINDS TO 25 KNOTS UNTIL EARLY THIS
EVENING...BEFORE DIMINISHING. THE OFFSHORE COMPONENT OF THE WIND
WILL KEEP THE HIGHEST WAVES OUT TOWARD OPEN WATER.

LMZ643>646-090000-
/O.CON.KMKX.SC.Y.0083.000000T0000Z-141109T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
310 PM CST SAT NOV 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: NORTHWEST 15 TO 25 KNOTS...DIMINISHING BY EARLY THIS
  EVENING.

* WAVES: 3 TO 5 FEET UNTIL EARLY THIS EVENING...THEN SUBSIDING TO
  2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 3:13 PM CST, 17 minutes earlier.

Area forecast discussion, Nov 7, 3:13 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CST FRI NOV 7 2014

.SHORT TERM...

.TONIGHT AND SATURDAY...FORECAST CONFIDENCE...HIGH

A SHORTWAVE AND COLD FRONT WILL MOVE THROUGH THE FORECAST AREA
TONIGHT. SCATTERED SHOWERS ARE EXPECTED AS A RESULT. DRY AIR IN THE
LOWER LEVELS WILL LINGER THROUGH THE EVENING HOURS...WHICH SHOULD
RESULT IN A FAIR AMOUNT OF VIRGA. DEEPER SATURATION THEN OCCURS FROM
LATE EVENING AND OVERNIGHT...SO FOCUSED HIGHER POPS DURING THAT
PERIOD. PRECIP SHOULD COME TO AN END BY AROUND DAYBREAK IN THE
EAST...WITH THE NORTHERN EDGE OF SURFACE HIGH PRESSURE SLIDING INTO
THE AREA DURING THE DAY TOMORROW. SHOULD THUS BE DRY THROUGH THE DAY.

TEMPS TONIGHT WILL NOT FALL FAR DUE TO THE THE EXPECTED CLOUD COVER
AND INCREASING WINDS. THERE WILL BE SOME WARM ADVECTION ALOFT AHEAD
OF THE APPROACHING TROUGH/FRONT THE FIRST HALF OF THE NIGHT...WHICH
WILL ALSO HELP TO KEEP TEMPS UP. HIGHS TOMORROW WILL NOT BE MUCH
MILDER THAN OVERNIGHT LOWS...WITH TEMPS ALOFT FALLING BEHIND THE
DEPARTING TROUGH.

.SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH.

THE UPPER SHORTWAVE EXITS THE LAKE MICHIGAN AREA SATURDAY EARLY EVENING
WITH A STRONG 150 KNOT WEST/NORTHWEST JET APPROACHING NORTHWEST
WISCONSIN SATURDAY NIGHT THAT WEAKENS A LITTLE ACROSS WISCONSIN
SUNDAY AS IT BECOMES MORE ZONAL. WEAK UPPER DIVERGENCE WITH WEAK
700 MB UPWARD MOTION MAINLY SATURDAY NIGHT.

GRADUAL 850/700 MB WARM AIR ADVECTION STARTING LATE SATURDAY NIGHT WITH
850 MB TEMPERATURES INCREASING TO ZERO TO 2 CELSIUS. WHILE THE
MID LEVELS MOISTEN...LOW LEVELS ARE RATHER DRY UNTIL LATE IN THE
AFTERNOON WHEN BOUNDARY LEVELS TEMPERATURES ARE WARM...SO ONLY
LIGHT RAIN/SPRINKLES EXPECTED.

.SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM.

THE ZONAL FLOW SUNDAY EVENING BECOMES MORE SOUTHWEST LATER MONDAY
AS THE MAIN UPPER TROUGH AXIS OVER SOUTH CENTRAL CANADA BEGINS TO
MOVE TO THE SOUTHEAST AND THE STRONG JET IS OVER THE GREAT LAKES
AND SOUTHEAST CANADA. SOME WEAK UPPER DIVERGENCE AND 700 MB UPWARD
MOTION SUNDAY NIGHT THAT INCREASES MONDAY. NAM UPWARD MOTION IS
STRONGEST OVER NORTHERN PORTIONS OF THE FORECAST AREA NORTH OF
MADISON AND NORTH OF MILWAUKEE.

THE 12Z NAM HAS SOME LIGHT PRECIPITATION IN THE BAROCLINIC ZONE
ACROSS SOUTHERN WISCONSIN SUNDAY NIGHT...WHILE THE 12Z GFS AND
00Z ECMWF IS MAINLY DRY. EVEN IF THE NAM VERIFIES...THE BOUNDARY
LAYER IS RATHER WARM AND MUCH OF THIS PRECIPITATION WOULD BE
LIQUID...EXCEPT POSSIBLY THE FAR NORTH TOWARD THE DELLS FOND DU
LAC AND SHEBOYGAN.

ALL MODELS BRING THE HEAVIER PRECIPITATION MONDAY AND EARLY MONDAY
NIGHT. THE 12Z NAM AND ESPECIALLY GFS HAVE SHIFTED THE HEAVIER
BAND FARTHER NORTH MORE TOWARD CENTRAL WISCONSIN...WITH A RAIN
FAR SOUTHEAST AND NEAR THE ILLINOIS BORDER...TRENDING TOWARD A
MIX AT MADISON AND MAINLY SNOW OVER THE NORTHERN SECTIONS ACROSS
THE DELLS TO FOND DU LAC AND SHEBOYGAN. THE 12C ECMWF IS ALSO BACK
TO A NORTH TRACK. WILL ADJUST SNOWFALL AMOUNTS WITH THE MORE
NORTHERLY TRACK.

.LONG TERM...

.MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

THE GFS AND ECMWF MOVES THE SHORTWAVE ACROSS SOUTHERN WISCONSIN
MONDAY NIGHT AS THE LARGE BROAD UPPER TROUGH SAGS INTO THE NORTH
CENTRAL U.S.

THE GFS SURFACE LOW IS RATHER BROAD ACROSS CENTRAL TO NORTHEAST
ILLINOIS MONDAY EVENING AND LIFTS NORTHEAST TOWARDS SOUTH BEND BY
MIDNIGHT AND THE LOWER GREAT LAKES TUESDAY MORNING. PRECIPITATION
AMOUNTS ON THE GFS ARE NOW FAIRLY LIGHT...ONLY AROUND A
TENTH...WITH LESSER AMOUNTS TOWARD THE ILLINOIS BORDER.

BOUNDARY LEVEL TEMPERATURES ARE STILL RATHER WARM OVER THE FAR SOUTHEAST
WITH ANY CHANGEOVER IN THE MILWAUKEE TO KENOSHA AREA LATE IN THE
EVENT WHEN MOST OF THE PRECIPITATION HAS DIMINISHED.

.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE HIGH.

THE BASE OF A LARGE UPPER TROUGH WILL EXTEND ACROSS THE NORTHERN
PLAINS AND GREAT LAKES...WITH A SHORTWAVE MOVING ACROSS THE
SOUTHERN AND EASTERN GREAT LAKES.

HIGH PRESSURE BUILDS OVER THE NORTHERN PLAINS WITH A COLD NORTH
FLOW ACROSS WISCONSIN. THIS WILL RESULT IN COLD TEMPERATURES.

.FRIDAY...FORECAST CONFIDENCE HIGH.

ONE SHORTWAVE MOVES INTO THE NORTHEAST U.S. WHILE A SECOND DROPS
INTO THE PACIFIC NORTHWEST.

THE CENTER OF THE LARGE HIGH IS EXPECTED TO EXTEND ACROSS
WISCONSIN.

&&

.AVIATION/00Z TAFS/...

SOME LIGHT RAIN IS POSSIBLE TONIGHT AS A SHORTWAVE AND COLD FRONT
MOVE THROUGH THE AREA. IT SHOULD THEN BE DRY SATURDAY BEHIND THE
DEPARTING SYSTEM. LATEST MODEL SOUNDINGS STILL SUGGEST CIGS WILL GO
MVFR FOR A TIME LATER TONIGHT INTO SATURDAY MORNING.

&&

.MARINE...

WILL BE ISSUING A SMALL CRAFT ADVISORY FOR THIS EVENING THROUGH THE
DAYTIME HOURS SATURDAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS
EVENING AHEAD OF AN APPROACHING COLD FRONT...WITH GUSTS TO 25 KNOTS
LIKELY. WINDS WILL VEER NORTHWEST BEHIND THE FRONT OVERNIGHT...WITH
GUSTS INCREASING TO AROUND 30 KNOTS FOR SATURDAY MORNING. WINDS
SHOULD THEN SLOWLY EASE DURING THE AFTERNOON AND EVENING HOURS.

WAVES WILL LIKELY ONLY PEAK IN THE 3 TO 5 FOOT RANGE...AS WINDS WILL
HAVE AN OFFSHORE COMPONENT FOR THE DURATION OF THIS EVENT. THE
HIGHEST WAVES WILL THUS BE TOWARD OPEN WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM CST SATURDAY
     FOR LMZ643>646.

&&

TONIGHT/SATURDAY AND AVIATION/MARINE...DDV
SATURDAY NIGHT THROUGH FRIDAY...HENTZ
Hazardous weather outlook, Nov 7, 3:18 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CST FRI NOV 7 2014

WIZ046-047-051-052-056>060-062>072-082130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
318 PM CST FRI NOV 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

ACCUMULATING SNOW IS LOOKING LIKELY MONDAY INTO MONDAY
NIGHT...WITH THE POTENTIAL FOR THE HIGHEST AMOUNTS AT LOCATIONS
NORTH OF MADISON AND MILWAUKEE. GUSTY NORTHEAST WINDS WILL
ACCOMPANY THE SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-082130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 PM CST FRI NOV 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SOUTH WINDS WILL REACH SMALL CRAFT ADVISORY LEVELS TONIGHT AHEAD
OF AN APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SATURDAY FOR GUSTY
NORTHWEST WINDS BEHIND THE COLD FRONT.

WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS SUNDAY. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED MUCH OF THE TIME FROM
MONDAY THROUGH WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE GREAT
LAKES...FOLLOWED BY BRISK NORTH WINDS.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.